Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Had heart attack, hallucinations. Should the psychaitrist be consulted?

My father is 80 years old .. He had heart attack in Jan 2007 and has been taking cardiac medicines since then..He has hallociantion problem and at times talks irrelevant. He sees some people which are imaginary. But now a days he he even scared to go to Toilet and feels that some people will attack him. From last couple of weeks time, he even does not dring water given by any one in house and tells that there is poison in it...He at times gets up from sleep and tells my mom that XYZ is dead (XYZ is a living person)...I dont know how to treat him further. I would be grateful, if you could advice me on his case. We consulted psychaitrist but he did not take his medicines as those medicines would make him more sleepy..Pl let me know waht we need to do and also any good doctor in Awaiting for your reply.
Asked On : Tue, 12 Jun 2012
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Oct 2012
hi..well, if he has delusions and talks irrelevant, he should consult a psychiatrist..moreover, a brain-imaging should be done fresh..there may be dementia..a possibility of Lewy Body dementia where visual hallucination is common..for the other psychological symptoms, there are atypical anti-psychotic available although excess sedation is a complaint ans you have to monitor consult and help him to feel better..thanks..
Answered: Tue, 23 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor